Write a review

Botox Caused Pronounced Labial Folds

I wanted to treat crows feet with botox. I went...

I wanted to treat crows feet with botox. I went to a board certified plastic surgeon. The injections caused pronounced labial folds. I may be a hard case, as my cheeks are quite high, and I already had some labial folds prior to the injections. They are much more pronounced now.

I have heard of droopy eyelids and other botox issues. My problem is different. I received botox for crows feet and my cheeks have dropped down, causing pronounced labial folds. I have read here that the effects will eventually wear off. 2 questions - Is there anything that can be done by the physician or myself (e.g., massage the area) or do I just have to wait? Can crows feet be treated on someone with high cheek bones and not cause this problem (i.e., must I just avoid botox)?

3 Comments

The SAME thing happened to me! I now have like 5 parenthesis around my mouth when I smile, as opposed to 1 or 2 wrinkle folds when I smiled. It is mortifying! I was hesitant to get botox in my crows feet, I'm only 36 and they weren't that bad. But the person doing my botox said - the only thing that can happen is you'll have no crow's feet! Now I know better. Botox is NOT good for my crow's feet. It's the holiday season and i look awful. It's really affecting my life! 4 months is a long time. And I'm already developing new wrinkles in smile area from this (even when not smiling).
  • Reply
My cheeks dropped after botox injections for crows feet too. Has yours resolved yet? Did you also get any puffiness under your eyes? I only had the botox done 3 weeks ago so I have no movement whatsoever yet. It is going to be a long, long wait...
  • Reply
Once the muscles are paralyzed there's probably nothing to be done but wait for the effect to wear off. Hopefully this won't take more than a month. The doctor may need to stay more superficial next time if it's something you want to try again, as the muscles that cause your crow's feet are thin and just under the skin to the side of your eye, while the muscles that lift your cheek are quite a bit deeper. I hope it wears off soon.
  • Reply
Name not provided

I am not sure about recommending the doctor. This may be a problem with botox and anyone with high cheek bones.

Was this review helpful? 1 other found this helpful